Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 264, NWS Fort Worth, TX

November 10, 2021Jack County, Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 10, 2021, 7:16 PM CST for Jack County, Wise County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 7:16 PM CST (01:16 UTC)
Expired
Nov 10, 2021, 7:45 PM CST
In force
29 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jack County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 117 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:36 PM CSTHAIL 1.25Newport, TXHALF DOLLAR SIZE HAIL REPORTED IN NEWPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 5:56 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS54 KFWD 110116
SVRFWD
TXC237-497-110145-
/O.NEW.KFWD.SV.W.0264.211111T0116Z-211111T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
716 PM CST Wed Nov 10 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wise County in north central Texas...
  Northern Jack County in north central Texas...

* Until 745 PM CST.

* At 714 PM CST, a severe thunderstorm was located near Newport, or
  15 miles west of Bowie, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3347 9798 3344 9798 3343 9769 3331 9792
      3334 9842 3347 9842
TIME...MOT...LOC 0114Z 304DEG 28KT 3353 9811 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:01 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 10, 6:01 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
601 PM CST Wed Nov 10 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight and Tomorrow/

The next 6-10 hours will be active across North and Central Texas
as a cold front moves through the region. A leading shortwave
trough/band of ascent east of the I-35 corridor is developing
showers and occasional embedded thunderstorms as it moves east.
This activity is rooted in the mid-levels above the cap and poses
little to no severe threat. A few storms have shown signs of mid
level rotation, but lack of sufficient inflow is really inhibiting
the storm's ability to intensify. What these showers are doing,
however, is eroding the cap over the area as latent heat release
and evaporation helps to cool/moisten the warm layer. Despite the
lack of a cap west of this band, small-scale subsidence and no
focused source of ascent has brought a rather nice sunset with
mostly clear skies to western North Texas...for now.

Things will change this evening when the cold front starts to work
into Western North Texas. Now that the 00Z RAOB sounding is in the
air, our confidence of strong to severe storms has increased since
the cap is basically non-existent. There is still some dry air and
weak synoptic descent to contend with, but strong meso to
microscale ascent should overcome this. Expect discrete storms to
develop to the west of Wichita Falls then move east into Western
North Texas around 7-8PM. The convective mode should be mostly
discrete with a few discrete clusters possible through about 9PM.
There is sufficient deep-layer shear to support some supercells,
particularly early in the event, capable of producing hail up to
about golf balls, 60-65 mph winds, and even an isolated tornado.

The storm's cold pools will eventually merge and form a linear
system once it approaches the I-35 corridor about 9-10PM. Once the
cold pools start to congeal, notably for the DFW Metroplex and
east, the main threat will become damaging wind gusts. Instances
of marginally severe hail and a brief spin-up tornadoes are still
possible, but the tornado threat is low with this event. We are
unsure of how far southwest the line of storms will go. Generally
speaking, the strongest activity should remain north of I-20 but
the line of storms may extend as far southwest as I-35, toward
Hillsboro-Waco-Temple/Killeen. The severe threat is lower across
Central Texas...but we can't rule out an isolated 50-60 mph wind
gust. The line of storms should clear out of our area after
midnight, exiting into East and Southeast Texas in the pre-dawn
hours tonight.

Meanwhile...a cold front will blow in behind the storms. Expect
gusty north winds with clearing skies and cooler temperatures by
the time daybreak comes around. Gusty north winds should remain
through the day with highs topping out in the 60s/low 70s. If it
wasn't so windy...it would be a really nice day.

Bonnette

&&

.LONG TERM... /Issued 219 PM CST Wed Nov 10 2021/
/Thursday Night Through Wednesday/

High pressure will be in control over the area Thursday, and the
light winds and clear skies will help overnight lows Thursday
night into Friday morning dip into the 40s across North and
Central Texas. Another shortwave is expected to rake across the
Plains and bring another shot of cooler air to North Texas on
Friday. Because we will not have had significant moisture return
by then, the front should come through dry. As a result, pleasant
weather is expected Friday with highs forecast in the 60s across
North Texas and near 70 across Central Texas accompanied by sunny
skies and light winds.

The cool and dry weather trend will continue for Saturday with
lows in the upper 30s and highs in the 60s. However, light southerly
flow returns on Sunday, so a gradual warming trend will finish
out the weekend and continue into next week. Wind speeds begin to
noticeably increase by Tuesday, and as a result, cloud cover will
also gradually increase as moisture advection strengthens ahead
of another midweek storm system.

Schroeder

&&

.AVIATION... /NEW/
/00Z TAFs/

The earlier band of showers/storms is exiting D10 to the east. A
lull in TS activity is expected for a few hours, however, TSRA is
already starting to impact the Bowie cornerpost. Expect storms to
move into the D10 airspace beginning around 02-03Z and impact the
D10 terminals beginning around 03Z. These storms may produce large
hail and wind gusts exceeding 50 kts. Expect a brief north to
northwest wind shift with the leading edge of the storms before
shifting back to the south for about an hour or so. Storms are not
as likely for ACT and should remain to the north and east of the
terminal, therefore only VCTS was included from 06-09Z.

A stout northerly wind shift will move through the airports by
05-06Z and remain gusty out of the north alongside clear to mostly
clear skies for the remainder of the valid TAF period.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  67  47  65  39 /  60   0   0   0   0
Waco                54  70  45  69  39 /  50   0   0   0   0
Paris               51  64  42  62  34 /  90   0   0   5   0
Denton              48  66  42  64  34 /  60   0   0   0   0
McKinney            50  66  43  65  35 /  80   0   0   5   0
Dallas              53  67  47  66  40 /  70   0   0   0   0
Terrell             51  67  42  66  36 /  70   0   0   0   0
Corsicana           54  69  45  69  39 /  70   0   0   0   0
Temple              54  70  44  72  38 /  50   0   0   0   0
Mineral Wells       48  67  42  64  35 /  30   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 10, 5:55 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
555 PM CST Wed Nov 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111315-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
555 PM CST Wed Nov 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Severe storms are possible this evening and tonight mainly north of
I-20. Large hail, damaging winds, and a couple isolated tornadoes
are possible. A line of storms should then move through eastern
Central and North Texas late tonight. The severe threat is low over
Central Texas, but we can't rule out a strong to marginally severe
storm mainly east of I-35. The line of storms will exit to our east
and southeast early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested north of I-20 tonight.

In the hours before

Special weather statement, Nov 10, 6:16 PM CST, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
616 PM CST Wed Nov 10 2021

TXZ092-110045-
Cooke TX-
616 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Cooke County
through 645 PM CST...

At 615 PM CST, Doppler radar was tracking a strong thunderstorm near
Muenster, or 10 miles west of Gainesville, moving northeast at 25
mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gainesville, Muenster, Lindsay and Callisburg.

This includes Interstate 35 between mile markers 494 and 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.

&&

LAT...LON 3384 9717 3383 9720 3381 9721 3376 9719
      3372 9716 3372 9711 3374 9709 3380 9710
      3381 9707 3384 9708 3384 9709 3385 9709
      3386 9707 3382 9707 3381 9705 3363 9698
      3356 9735 3372 9745 3388 9718
TIME...MOT...LOC 0015Z 241DEG 22KT 3368 9732

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Prater
Local storm report, Nov 10, 7:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             4 NW ERA                33.56N 97.35W
11/10/2021  M1.00 INCH       COOKE              TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN HOOD.

&&
Local storm report, Nov 10, 7:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             3 SE GAINESVILLE        33.60N 97.11W
11/10/2021  M1.00 INCH       COOKE              TX   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL REPORTED 3SE OF
            GAINESVILLE.

&&

DSB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:16 PM CSTSpecial Weather StatementFWDCooke29 min
Nov 10, 6:28 PM CSTSevere Thunderstorm WarningFWDCooke, Grayson47 min
Nov 10, 7:01 PM CSTSevere Thunderstorm WarningFWDMontague44 min
Nov 10, 7:14 PM CSTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson46 min
Nov 10, 7:31 PM CSTSevere Thunderstorm WarningFWDCooke, Jack, Montague, Wise29 min
Nov 10, 7:52 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDCollin, Cooke, Denton, Grayson68 min
Nov 10, 7:56 PM CSTSevere Thunderstorm WarningFWDCooke, Denton, Grayson, Jack, Montague, Wise34 min
Nov 10, 8:23 PM CSTSevere Thunderstorm WarningFWDDenton, Jack, Wise37 min
Nov 10, 8:40 PM CSTSpecial Weather StatementFWDFannin35 min
Nov 10, 8:56 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Hunt, Parker, Rockwall and 2 more64 min
Nov 10, 9:05 PM CSTSevere Thunderstorm WarningFWDLamar40 min
Nov 10, 9:55 PM CSTSpecial Weather StatementFWDDallas, Hopkins, Hunt, Kaufman, Rains, Rockwall and 1 more65 min
Nov 10, 10:01 PM CSTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Nov 10, 10:05 PM CSTSevere Thunderstorm WarningFWDDallas40 min
Nov 10, 10:53 PM CSTSpecial Weather StatementFWDKaufman, Van Zandt37 min
Nov 10, 11:38 PM CSTSpecial Weather StatementFWDEllis37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.